Thunderstorm Wind, Kiowa
- When
- June 9, 12:40 AM CST
- Where
- Kiowa County, 0.57 mi E of (Hbr)hobart Airport
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.990, -99.040
With outflow boundaries in the area, scattered storms formed over western and southwestern Oklahoma just after midnight on the 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With outflow boundaries in the area, scattered storms formed over western and southwestern Oklahoma just after midnight on the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 11:33 PM CST, 1 hour 7 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1233 AM CDT Fri Jun 9 2017 .DISCUSSION... The June 8-9, 2017 06 TAF discussion follows: && .AVIATION... MVFR conditions associated with SHRA/TSRA central and southwest OK terminals and also KSPS first part of forecast period. Narrow northwest to southeast oriented band of showers and storms expected to progress slowly east and southeast overnight through Friday morning. Will go prevailing at KLAW and KSPS where greater coverage and persistence is possible. VFR conditions expected toward and after 16Z all terminals with increasing southerly winds. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 69 90 71 / 30 10 0 0 Hobart OK 88 70 94 72 / 10 10 0 0 Wichita Falls TX 88 71 93 71 / 30 10 0 0 Gage OK 87 68 94 71 / 10 10 0 0 Ponca City OK 85 69 91 72 / 20 10 0 0 Durant OK 84 68 89 69 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/10/11
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1029 PM CDT Thu Jun 8 2017 OKZ004>048-050>052-TXZ083>090-091100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1029 PM CDT Thu Jun 8 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Elevated storms are expected to be scattered across the western half of Oklahoma and adjacent parts of north Texas overnight. The severe weather threat with these storms will be low, but some marginally severe hail will be possible through about 4 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Scattered non-severe storms will be possible Friday morning across central and southern Oklahoma, and western north Texas. Thunderstorm chances return next Tuesday and Wednesday of next week. Severe storms will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1133 PM CDT THU JUN 8 2017
OKZ014>016-021>023-035>038-090530-
Kiowa OK-Tillman OK-Roger Mills OK-Washita OK-Dewey OK-Caddo OK-
Beckham OK-Custer OK-Comanche OK-Jackson OK-
1133 PM CDT THU JUN 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...northern Tillman...
southeastern Roger Mills...Washita...southwestern Dewey...
southwestern Caddo...northeastern Beckham...western Custer...Comanche
and northeastern Jackson Counties Until 1230 AM CDT...
AT 1128 PM CDT, an area of scattered strong thunderstorm was located
over southwest Oklahoma, from east of Cheyenne to near Lawton,
moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3599 9926 3464 9819 3432 9903 3504 9932
3504 9935 3578 9968
TIME...MOT...LOC 0428Z 333DEG 18KT 3528 9897
CMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1227 AM CDT FRI JUN 9 2017
OKZ014>016-022-023-035-037-038-090630-
Kiowa OK-Tillman OK-Roger Mills OK-Washita OK-Dewey OK-Caddo OK-
Custer OK-Comanche OK-
1227 AM CDT FRI JUN 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...north central Tillman...
northeastern Roger Mills...Washita...southwestern Dewey...
southwestern Caddo...Custer and northern Comanche Counties Until 130
AM CDT...
AT 1223 AM CDT, strong thunderstorms continued from near Camargo to
Cordell to Lawton. The storms were moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
LAT...LON 3595 9951 3603 9918 3457 9822 3455 9894
3592 9952
TIME...MOT...LOC 0523Z 333DEG 9KT 3522 9894
CMSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
129 AM CDT FRI JUN 9 2017
OKZ022-035-037-038-044-090730-
Kiowa OK-Tillman OK-Cotton OK-Washita OK-Comanche OK-
129 AM CDT FRI JUN 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Kiowa...northeastern
Tillman...Cotton...south central Washita and Comanche Counties Until
230 AM CDT...
AT 126 AM CDT, strong thunderstorms extended from near Hobart to
Lawton to near Walters, and were moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Flooding in areas of poor drainage...
This includes Interstate 44 between mile markers 9 and 42.
LAT...LON 3511 9925 3518 9888 3491 9862 3486 9862
3485 9856 3455 9826 3415 9814 3414 9831
3416 9837 3413 9840 3447 9877
TIME...MOT...LOC 0626Z 342DEG 9KT 3504 9905
CMSThe Altus AFB radar (KFDR), 70 km away, was scanning. The volume nearest the first event began at 06:40 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Power pole downed just east of Altus air force base on highway 62.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708637, 708638, 708639, 708640, 708641.